I am very concerned about my health!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

judyinky
Regular Member


Date Joined Aug 2006
Total Posts : 254
   Posted 10/23/2006 8:47 PM (GMT -7)   
I have just found out that a medicaton I am on metabolizes in my liver and may be causing me some of the symptoms I am having (staggering, feeling slowed down, sleeping a lot, ect.  Basically, my coordination has gotten bad.    It also can further damage my liver so I have to get off it. The medicaton is klonipin. It is an anti-seizure medicaton, but is used to treat bipolar too.  My psych.  doctor talked to me about weaning off it because if the liver is sluggish it stays in my system much longer and can build up, and cause me to be groggy all the time, which I already am.  I don't think there is any danger of me overdosing. I take 1mg. at night. I have a tolerance to it, but I want off of it so bad that I refuse to take more. And, I  need to take as little as possible from what he told me. I dread the withdrawl. I've done it before and it is horrible. But, it couldn't be any worse than the prednisone. Maybe doing it at the same time will be the best.  ?????
 
My pdoc gave me an example of what it does when the liver is sick.  When he was an intern they treated a women in acute psychotic state with high does of tranquilizers.  She slept for 3 days. They coudn't wake her up.    She had failed to tell them that she had liver disease. It took that long to work out of her system.
 
  Some medcations are very hard on the liver, some are psych. drugs.  Please, all of you, have your doctors do liver tests at least once or twice  a year while you are on psych. meds. You just need to ask for a complete metobolic panel and a CBC.  If the enzymes are even slightly off, get to a specialist. Keep an eye on your sedmentation rate too.
 
 Oh, BYW, I guess I could have said first  that I have an autoimmune liver disease. My immune system is attacking my liver and I've been on large doses of prednisone to slow it down.  Now I am weaning to a lower dose of the pred. because it has horrible side effects if you take it for a long time. I will be put on another immunosuppressant with it to keep the disease in remission, keep me alive, and without a transplant. God willing I will live a relatively normal life.  That is what I am hoping and praying for. The disease is not curable, but treatable. 75% of my liver is damaged.  The more I learn, the more I believe that medication has caused this illness.
 
I am wondering why my GA doc. didn't catch this. Then again, I may not have told him that I was on it.  Doctors frown when you are taking a benzodiazipan sp. It worries me that doctors don't give patients enough information when we are diagnoised with chronic illnesses.  I should have received hand outs, a diet, foods to avoid, drugs to avoid, ect. It makes me mad.
I'm really upset, depressed, andI am  glad to have a place to  get it out.  Sorry you guys have to catch it, .. thank you, thank you, thank you for listening to my pain.
 
I am a slight bit hypomanic tonight and in a bit of a panic. I hope I wrote this so that it is it can be understood.
 
I love all of you.
 
Blessings and wellnes,
 
Judy
"Hope is seldom found in the things we can see;it is the sweet fragrance of grace."

             

 




wmnak
Veteran Member


Date Joined Jul 2006
Total Posts : 1123
   Posted 10/24/2006 9:34 AM (GMT -7)   
(((((judy)))))
 
what can i say?  your are loved and cheished on this forum.  i hope that helps - at least a little.
 
there is a subset of metaphysics that believes that each of us choses the kind of life that we will lead before we are born.  we chose our parents and our siblings.  we chose our potential for educaation and for career.  we chose the illnesses that we will suffer.  the purpose of all of this is to use this earthly incanation as a school.  and to learn that it's not what happens to you in this life  but how you dea with it that matters.
 
judy, you seem to be learning your lessons well.
 
warren

CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 10/24/2006 4:18 PM (GMT -7)   
Oh Judy -- big hugs from me too! What a thing to find out!! Exactly what you don't need when you already have liver problems: yes, docs should be much more careful to check these things before prescribing. Thanks for the warning to others: I hope at least that this stops someone else from getting the same problems.

You must have to be so careful with liver disease and bp. Bodies sure don't make it easy on our souls, eh? I'm so so sorry that you have to deal with any of this. Of course you need to let this stuff out -- do so whenever you need hun!! We'll be here -- and we care very much about you.

Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Moderator, Bipolar Forum


judyinky
Regular Member


Date Joined Aug 2006
Total Posts : 254
   Posted 10/24/2006 4:45 PM (GMT -7)   
Thanks, both of you. I know I can always count on you all for support.

Hugs,

Judy
"Hope is seldom found in the things we can see;it is the sweet fragrance of grace."

             

 



New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:12 AM (GMT -7)
There are a total of 2,734,678 posts in 301,234 threads.
View Active Threads


Who's Online
This forum has 151347 registered members. Please welcome our newest member, Marie34.
373 Guest(s), 11 Registered Member(s) are currently online.  Details
Bololidat, Chanymom, mikeb2308, astroman, Loutucky, LG13, iho, NiceCupOfTea, pmm73, joavila92, YiyiBoo


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer